Norvir

USER REVIEWS

Comment from: BriGuy, 45-54 Female on Treatment for less than 1 month (Patient) Published: August 16

First I'll give a quick explanation of my condition, so that if others have a similar problem in relation to this drug it may help them...I had been on a combination of Atazanavir, otherwise known as 'Reyataz'(2-200 mg) with Abacavir, otherwise known as 'Epzicom' (1-600 mg) for a about a year. During that time I had missed several doses and as a result the HIV virus mutated and my viral load was last found at 220. So my doctors prescribed an additinal drug called Norvir to my daily regiment with the exception that the Atazanavir was decreased a bit from 400 to 300 mg. The purpose of Norvir, as explained to me, is to amplify or boost the other medications to make them more effective. Well, the first time I took my meds with the added Norvir I had a very unpleasant experience where I had severe difficulty in breathing. So much so I had to dial 911. When the paramedics arrived they administered oxygen which immediately brought relief and calmed my anxiety. Needless to say, the second time when I had to take my meds I was quite apprehensive, but when you are HIV pos, you have no choice. Well, apparently my body had adjusted to the Norvir quickly and I only experienced a sleight difficulty in breathing which lasted a shorter period. I guess this goes with the old addage "What doesn't kill you, only makes you stronger!" And so, I highly suggest to others to be very careful to never miss a dose. But should you find yourself in the same situation, I would either ask my doctors for a different prescription or be prepared to ride it out. Most likely it won't be fatal, but quite unpleasant nevertheless.

Related Reading: reyataz | epzicom | norvir

Comment from: GLORY, 35-44 on Treatment for 2-5 years (Patient) Published: May 15

My experience with this medication has been great,I recomended this one without hesitation. Whatever you do please don't skipped few dose. If you do try to go back on track asap. I miss few days(3)do to a pharmacist error and felt sick,letargy and very tired.

Comment from: wolf, 45-54 Female on Treatment for 1-2 years (Patient) Published: June 17

some hot flash type sweating for a few minutes within an hour after ingestion.some withdrawal symptoms (temporary) in tandem with said side effect.

Comment from: Panda, on Treatment for 2-5 years (Patient) Published: May 17

Can norviera affect my heart and cholesterol I never had issue with my cholesterol now I do.

Related Reading: cholesterol

References

Medical Editor: John P. Cunha, DO, FACOEP

Health Solutions From Our Sponsors